|Atripla and Liprodistropy
Aug 21, 2013
I have been HIV + almost 15 years now and AIDS diagnosed for nearly 10. I did not have a proplem with Atripla at first but...now the severe weight gain (Liprodistropy) (over the last 4-5 years has gotten out of hand ! I've gain 30 plus lbs. maily in my stomach area. It is depressing and not good I know but I've tried dieting, eating less, and try to stay as active as possible even though that difficult with my neruotopy. Is there any feesable solution or suggestion to help get some of this weight off. Have discussed this with my Dr. and they just keep telling me it's my medications.
| Response from Dr. Henry
The risk for HIV related fat problems is related to history of low CD4 count, genetics, duration of time with HIV, history of HIV treatment (which drugs), and other factors (many of those factors cannot be changed unfortunately). Determining if the fat is subcutaneous or intraabdominal (CT scan) sometimes is helpful to understand an individual patients situation. Atripla compares well to many other HIV regimen regarding impact on fat gain though it still happens. I am not confident that I could recommend a switch to another regimen with a clear decreased in fat thereafter. Fat issues remain a vexing problem in the field. If other similarly aged or older family members without HIV have increased abdominal fat then the genetic component may be strong in your case. Use of drugs like growth hormone or GH-releasing factor can help some but that is expensive, has side effects, has to be given as a shot, and the modest benefit reverses when treatment stopped.KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Risk Of Licking Vagina?
- Is Rectal Bleeding A Sign Of Acute HIV Infection?
- Burning Urethra After Having Sex During Period Worried I Have HIV
- Dizziness After Having Sex During Period Worried I Have HIV
- Erectile Dysfunction After Anal Sex Without Condom Does It Mean I Have HIV
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.